MAUDE Adverse Event Report: ACCESS VASCULAR INC. HYDROMID; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

ACCESS VASCULAR INC. HYDROMID; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number MID-141
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Hydromid was unable to aspirate or flush.When the line was removed, it was noted that an area of the catheter experienced fatigue and another area had burst.
 
Additional Manufacturer Narrative
On (b)(6) 2022, a nurse attempted to place a hydromid in an obese female patient and experienced difficulty getting the entire midline (pre-cut) to the measured tip location; it stopped after approximately 10cm*.The midline was removed, and a wire (not provided by avi) was inserted to confirm that the introducer was in the vein.The midline was then trimmed further and reinserted successfully.Brisk blood return and an easy flush was confirmed.On (b)(6) 2022, the nurse reported that the patient went to mri and power injection was to be used.Mri stated in their notes that they could not flush the hydromid, and a new line (not provided by avi) was placed in the patient's opposite hand for the mri.When eddie korycka (avi's clinical field director) arrived on site to discuss the reported complaint, the nurse stated that the line was flushing with difficulty.The lead clinician on the iv team, sean lau, attempted to flush and experienced a lot of resistance.The catheter was slowly pulled out while aspirating for blood return with no success.Upon removal, there was a burst noted in the distal third of the catheter.There was also a fatigued area at a section in the proximal half of the catheter.The iv team disposed of the catheter and the patient needed no other intervention.Due to the initial obstruction noted and the reported patient anatomy, the line may have been pinched off or occluded prior to power injection.If this did occur, an attempt at power injection may have contributed to the fatigue at the upper portion of the catheter and the burst at the lower third.This is unable to be confirmed, however, since the device was not returned to avi for investigation.The attending team should have acknowledged that the patient had the following contraindication, per the ifu (ls-015): anatomical irregularities (structural or vascular) which may compromise catheter insertion or catheter care procedures.

Brand Name
HYDROMID
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ACCESS VASCULAR INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer Contact
brian hanley
749 middlesex turnpike
billerica, MA 01821
7815386594
MDR Report Key15000408
Report Number3015060232-2022-00001
Device Sequence Number1881081
Product Code FOZ
UDI-Device Identifier00850030354020
UDI-Public00850030354020
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model NumberMID-141
Device Catalogue Number80004004
Device Lot Number11411212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Initial Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale